Alert archive / Virginia / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this red flag warning at Feb 14, 2011, 2:46 AM EST for 27 counties in Virginia; 5 counties in Maryland; 5 counties in West Virginia. It took effect at Feb 14, 2011, 9:00 AM EST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 14, 2011, 2:46 AM EST (07:46 UTC)
- In effect from
- Feb 14, 2011, 9:00 AM EST
- Expired
- Feb 14, 2011, 6:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Baltimore/Washington
All 37 counties
Anne Arundel County, MD, Calvert County, MD, Charles County, MD, Prince George's County, MD, Saint Mary's County, MD, Albemarle County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Falls Church, VA, City of Fredericksburg, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Winchester, VA, Clarke County, VA, Culpeper County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, King George County, VA, Madison County, VA, Nelson County, VA, Orange County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Spotsylvania County, VA, Stafford County, VA, Warren County, VA, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 62 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 14, 5:10 PM EST | NON-TSTM WND GST 60 | 4 Nw Wintergreen, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 7.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2787 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 596 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
992 WWUS81 KLWX 140746 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 246 AM EST MON FEB 14 2011 MDZ016-017-VAZ025>027-029-030-036>040-050>052-055>057-501-502- 141600- /O.UPG.KLWX.FW.A.0001.110214T1400Z-110215T0000Z/ /O.NEW.KLWX.FW.W.0001.110214T1400Z-110214T2300Z/ CHARLES-ST. MARYS-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER- 246 AM EST MON FEB 14 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * HUMIDITY... MINUMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 30 PERCENT. * WINDS... WEST 20 TO 30 MPH SUSTAINED. GUSTS OF 45 TO 55 MPH. * FUEL MOISTURE... 7 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
5 follow-up statements
069 WWUS81 KLWX 141205 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 705 AM EST MON FEB 14 2011 VAZ042-053-054-142015- /O.EXA.KLWX.FW.W.0001.110214T1400Z-110214T2300Z/ LOUDOUN-FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA- 705 AM EST MON FEB 14 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * HUMIDITY... MINUMUM AFTERNOON RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. * WINDS... WEST 20 TO 30 MPH SUSTAINED. GUSTS OF 45 TO 55 MPH. * FUEL MOISTURE... 7 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MDZ016-017-VAZ025>027-029-030-036>040-050>052-055>057-501-502- 142015- /O.CON.KLWX.FW.W.0001.110214T1400Z-110214T2300Z/ CHARLES-ST. MARYS-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER- 705 AM EST MON FEB 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * HUMIDITY... MINUMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 30 PERCENT. * WINDS... WEST 20 TO 30 MPH SUSTAINED. GUSTS OF 45 TO 55 MPH. * FUEL MOISTURE... 7 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
692 WWUS81 KLWX 141229 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 729 AM EST MON FEB 14 2011 DCZ001-MDZ009-010-013-014-018-142030- /O.EXA.KLWX.FW.W.0001.110214T1400Z-110214T2300Z/ DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-PRINCE GEORGES- ANNE ARUNDEL-CALVERT- 729 AM EST MON FEB 14 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * HUMIDITY... MINUMUM AFTERNOON RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. * WINDS... WEST 20 TO 30 MPH SUSTAINED. GUSTS OF 45 TO 55 MPH. * FUEL MOISTURE... 7 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MDZ016-017-VAZ025>027-029-030-036>040-042-050>057-501-502-142030- /O.CON.KLWX.FW.W.0001.110214T1400Z-110214T2300Z/ CHARLES-ST. MARYS-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE- CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER- 729 AM EST MON FEB 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * HUMIDITY... MINUMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 30 PERCENT. * WINDS... WEST 20 TO 30 MPH SUSTAINED. GUSTS OF 45 TO 55 MPH. * FUEL MOISTURE... 7 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
546 WWUS81 KLWX 141426 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 926 AM EST MON FEB 14 2011 VAZ028-031-504-WVZ050-055-502-504-506-142230- /O.EXA.KLWX.FW.W.0001.000000T0000Z-110214T2300Z/ FREDERICK VA-CLARKE-EASTERN HIGHLAND-HAMPSHIRE-HARDY- EASTERN GRANT-EASTERN MINERAL-EASTERN PENDLETON- 926 AM EST MON FEB 14 2011 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. * HUMIDITY... MINUMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 30 PERCENT. * WINDS... WEST 20 TO 30 MPH SUSTAINED. GUSTS OF 45 TO 55 MPH. * FUEL MOISTURE... 7 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DCZ001-MDZ009-010-013-014-016>018-VAZ025>027-029-030-036>040-042- 050>057-501-502-142230- /O.CON.KLWX.FW.W.0001.000000T0000Z-110214T2300Z/ DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-ROCKINGHAM- SHENANDOAH-PAGE-WARREN-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER- 926 AM EST MON FEB 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * HUMIDITY... MINUMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 30 PERCENT. * WINDS... WEST 20 TO 30 MPH SUSTAINED. GUSTS OF 45 TO 55 MPH. * FUEL MOISTURE... 7 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KRAMAR
463 WWUS81 KLWX 141958 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 258 PM EST MON FEB 14 2011 DCZ001-MDZ009-010-013-014-016>018-VAZ025>031-036>040-042-050>057- 501-502-504-WVZ050-055-502-504-506-142300- /O.CON.KLWX.FW.W.0001.000000T0000Z-110214T2300Z/ DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-ROCKINGHAM- SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-EASTERN HIGHLAND- HAMPSHIRE-HARDY-EASTERN GRANT-EASTERN MINERAL-EASTERN PENDLETON- 258 PM EST MON FEB 14 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * HUMIDITY... MINUMUM AFTERNOON RELATIVE HUMIDITIES OF 20 TO 30 PERCENT. * WINDS... WEST 20 TO 30 MPH SUSTAINED. GUSTS OF 45 TO 55 MPH. * FUEL MOISTURE... 7 TO 8 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KRAMAR
479 WWUS81 KLWX 142258 RFWLWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 558 PM EST MON FEB 14 2011 DCZ001-MDZ009-010-013-014-016>018-VAZ025>031-036>040-042-050>057- 501-502-504-WVZ050-055-502-504-506-150000- /O.EXP.KLWX.FW.W.0001.000000T0000Z-110214T2300Z/ DISTRICT OF COLUMBIA-MONTGOMERY-HOWARD-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-AUGUSTA-ROCKINGHAM- SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-EASTERN HIGHLAND- HAMPSHIRE-HARDY-EASTERN GRANT-EASTERN MINERAL-EASTERN PENDLETON- 558 PM EST MON FEB 14 2011 ...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. WITH TEMPERATURES DROPPING THIS EVENING...RELATIVE HUMIDITIES WILL CONTINUE TO RISE ABOVE 30 PERCENT. HOWEVER...STRONG WINDS OF 20 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH WILL CONTINUE THROUGH THE EVENING. $$ JACKSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this red flag warning went out at Feb 14, 2:30 AM EST, 16 minutes earlier.
Area forecast discussion, Feb 14, 2:30 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
230 AM EST MON FEB 14 2011
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH THE REGION TODAY. HIGH PRESSURE WILL
BUILD INTO THE REGION TUESDAY AND MOVE OFFSHORE LATE WEDNESDAY.
SOUTHWESTERLY WINDS WILL BRING UNSEASONABLY WARM AIR INTO THE
REGION LATE IN THE WEEK. A COLD FRONT IS EXPECTED TO MOVE INTO THE
AREA NEXT WEEKEND.
&&
.NEAR TERM /TODAY/...
A POTENT AREA OF LOW PRESSURE WILL PASS THROUGH NEW ENGLAND TODAY
WHILE THE COLD FRONT ASSOCIATED WITH THIS SYSTEM MOVES THROUGH OUR
REGION. A STRONG PRESSURE GRADIENT BETWEEN THE LOW AND HIGH PRESSURE
OVER THE DEEP SOUTH AND CENTRAL CONUS WILL CAUSE WINDY CONDITIONS.
DESPITE COLD ADVECTION BEHIND THE BOUNDARY...A STRONG DOWNSLOPING
WIND ALONG WITH SUNSHINE WILL CAUSE MAX TEMPS TO BE WELL ABOVE
CLIMO. ALSO WENT A COUPLE DEGREES ABOVE GUIDANCE GIVEN THESE
FACTORS. MAX TEMPS WILL RANGE FROM THE UPPER 30S ALONG THE ALLEGHENY
FRONT TO THE LOWER AND MIDDLE 60S ACROSS MANY LOCATIONS EAST OF THE
BLUE RIDGE MOUNTAINS.
A STRONG PRESSURE GRADIENT...WARM SURFACE TEMPS...COLD ADVECTION
ALOFT AND A DOWNSLOPING WESTERLY FLOW BEHIND THE COLD FRONT WILL
CAUSE A DEEP BOUNDARY LAYER TO DEVELOP LATE THIS MORNING THROUGH
THIS AFTERNOON. WINDY CONDITIONS ARE EXPECTED. A WIND ADVISORY IS IN
EFFECT PRIMARILY FOR THE HIGHER ELEVATIONS OF THE BLUE RIDGE
MOUNTAINS AND POTOMAC HIGHLANDS THIS MORNING...AND FOR THE ENTIRE
AREA THIS AFTERNOON FOR WESTERLY WINDS TO GUST AROUND 40-45 KNOTS.
AN UPSLOPE COMPONENT TO THE LOW-LEVEL FLOW ALONG WITH COLD ADVECTION
WILL BRING SOME SHOWERS FOR LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT. THERE WILL BE ENOUGH COLD AIR FOR SNOW TO MIX IN BY
LATE IN THE DAY. LITTLE OR NO ACCUMULATION IS EXPECTED.
&&
.SHORT TERM /TONIGHT/...
STRONG COLD ADVECTION ALONG WITH A STRONG PRESSURE GRADIENT WILL
CONTINUE TO BRING WINDY CONDITIONS THIS EVENING. WINDS WILL SLOWLY
DIMINISH OVERNIGHT AS HIGH PRESSURE BUILDS CLOSER TO THE REGION FROM
THE WEST. THE WIND ADVISORY CONTINUES UNTIL 10 PM THIS EVENING.
NOTICEABLY COLDER CONDITIONS ARE EXPECTED OVERNIGHT WITH MIN TEMPS
RANGING FROM THE LOWER 20S IN THE POTOMAC HIGHLANDS TO THE LOWER 30S
IN WASHINGTON/BALTIMORE.
UPSLOPE SNOW SHOWERS ARE EXPECTED FOR LOCATIONS ALONG AND WEST OF
THE ALLEGHENY FRONT...ESPECIALLY THIS EVENING. AN INCH OR TWO OF
SNOW IS POSSIBLE ALONG THE RIDGE TOPS.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
A DRY XTND FCST IS ON TAP FOR THE AREA...WHICH IS NOT ALWAYS SUCH A
GOOD THING (IE. "FIRE WX THREATS IN MID FEB" MAKES ME WONDER WHAT
THE MONTHS AHD WL BRING).
HIGH PRES WL BUILD INTO THE AREA TUE. ONE GOOD THING...ASIDE FM
SUNNY SKIES AND COMFORTABLE TEMPS...IS THAT THE WINDS WON'T BE AS
STRONG TUE AS THEY WL TDA. A CLR NGT W/ LGT WINDS IS IN STORE FOR
TUE NGT W/ THE HIGH OVRHD.
ON WED THAT HIGH MOVES OFFSHORE...AND SRLY WINDS WL PTNLY BRING THE
MID ATLC THE WARMEST DAY SINCE THE 1ST DAYS OF JAN - TEMPS IN THE
MU50S XPCTD.
AREA RMNS IN A GNRL HIGH PRES/WAA PATTERN THRU FRI. TEMPS XPCTD TO
CONT TO CLIMB. ASIDE FM 60 DEG AT BWI ON JAN 2 AREA HAS NOT TOPPED
60 SINCE THE 1ST DAYS OF DEC...AND THAT LOOKS LKLY FOR THE LATTER
HALF OF THIS WK.
IT APPEARS A CD FNT WL REACH THE MID ATLC FRI NGT. IT LOOKS LK
ANOTHER WINDY DAY COULD BE ON TAP FOR NEXT SAT. TEMPS MAY END UP
FALLING DURG THE DAY IN CAA. THE SYSTEM LOOKS TO BE FAIRLY DRY...AND
W/ TEMPS BEGINNING FM SUCH A WARM STARTING PT ANY UPSLOPE PCPN IN
THE HIGHLANDS WL BE OF THE LIQUID VARIETY.
HIGH PRES RETURNS NEXT SAT NGT AND SUN. THIS WL BRING TEMPS BACK
INTO LN AS WE ENTER THE FINAL WK OF FEB.
&&
.AVIATION /TODAY THROUGH FRIDAY/...
GUSTY WESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS THE TERMINALS.
THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING
WHERE WIND GUSTS AROUND 40 TO 45 KNOTS ARE EXPECTED FROM THE WEST.
WINDS WILL SLOWLY DIMINISH OVERNIGHT AS HIGH PRESSURE BUILDS CLOSER.
HOWEVER...NORTHWEST WIND GUSTS AROUND 25 TO 30 KNOTS ARE STILL
EXPECTED. THE STRONGEST WINDS OVERNIGHT WILL BE ACROSS THE NORTHERN
AND EASTERN TERMINALS.
IN THE XTND NO PROBS FORESEEN FOR FLYING TUE-THU.
&&
.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REST OF THE OVERNIGHT. A
GALE WARNING IS IN EFFECT FOR THE WATERS TODAY. THE STRONGEST WINDS
ARE EXPECTED THIS AFTERNOON WITH WESTERLY WINDS GUSTING AROUND 40
KNOTS. THE GALE WARNING CONTINUES FOR THE CHESAPEAKE BAY AND LOWER
TIDAL POTOMAC TONIGHT. NORTHWEST WIND GUSTS AROUND 35 KNOTS ARE
EXPECTED. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE UPPER TIDAL
POTOMAC RIVER. HOWEVER...NORTHWEST WINDS MAY GUST PAST 35 KNOTS FOR
A FEW HOURS THIS EVENING ACROSS THIS AREA AS WELL.
WINDS WL BE COMING DOWN THRU A SCA ON TUE....BCMG LGT TUE NGT. MID
ATLC WL XPRNC WARMING DURG THE 2ND PART OF THE WK...AND IT PSBL THAT
THERE COULD BE SRLY GUSTS ON WED AFTN THAT REACH SCA LVLS.
&&
.FIRE WEATHER...
WESTERLY WINDS WILL BE SUSTAINED AROUND 20 TO 30 MPH LATE THIS
MORNING THROUGH THIS AFTERNOON ACROSS THE ENTIRE AREA. RELATIVE
HUMIDITY WILL DROP BELOW 30 PERCENT ACROSS LOWER SOUTHERN MARYLAND
INTO CENTRAL VIRGINIA. FUEL MOISTURE REMAINS LOW ACROSS THE SAME
AREAS DUE TO THE LACK OF A SNOWPACK AND RECENT DRY WEATHER. GIVEN
THE HIGH DEGREE OF CERTAINTY IN STRONG WINDS AND LOW RELATIVE
HUMIDITY. THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG
WARNING.
THERE IS A CONCERN ABOUT PORTIONS OF NORTHERN VIRGINIA INTO CENTRAL
MARYLAND. AFTERNOON RH LEVELS AROUND 30 PERCENT ARE EXPECTED ALONG
WITH STRONG WINDS. HOWEVER...FUEL MOISTURE MAY BE A LITTLE HIGHER
ACROSS THESE LOCATIONS. WILL COORDINATE WITH STATE AGENCIES ABOUT
FUEL MOISTURE LATER THIS MORNING TO SEE IF THE RED FLAG WARNING
NEEDS TO BE EXTENDED ACROSS THESE AREAS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WIND ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING FOR
DCZ001.
MD...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MDZ501-502.
WIND ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING FOR
MDZ003>007-009>011-013-014-016>018.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR MDZ016-017.
VA...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR VAZ025>027-029-
030-036>040-503-504.
WIND ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING FOR
VAZ028-031-042-050>057-501-502.
RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR VAZ025>027-029-030-036>040-050>052-055>057-
501-502.
WV...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR WVZ055-501>506.
WIND ADVISORY FROM NOON TODAY TO 10 PM EST THIS EVENING FOR
WVZ050>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
ANZ530>543.
GALE WARNING FROM 6 AM THIS MORNING TO 6 AM EST TUESDAY FOR
ANZ530>534-537>543.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EST
TUESDAY FOR ANZ535-536.
GALE WARNING FROM 6 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR ANZ535-536.
&&
PRODUCTS...BJL/WOODY!Hazardous weather outlook, Feb 13, 11:17 PM EST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1117 PM EST SUN FEB 13 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1117 PM EST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING FOR THE WATERS. A GALE WARNING IS IN EFFECT FROM LATE MONDAY MORNING THROUGH THE AFTERNOON FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS MONDAY NIGHT...AND LIKELY WILL BE NEEDED TUESDAY AND WEDNESDAY FOR PORTIONS OF THE WATERS. THE COMBINATION OF LOW FUEL MOISTURE...SUSTAINED WINDS OF AROUND 25 MPH AND MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 25 PERCENT OR LESS WILL SUPPORT AN ENHANCED THREAT FOR WILDFIRES ON MONDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM 9 AM TO 7 PM MONDAY FOR LOWER SOUTHERN MARYLAND AND THE NORTHERN PIEDMONT. PLEASE REFER TO THE LATEST HAZARD MESSAGE /RFWLWX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1117 PM EST SUN FEB 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WESTERLY WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY MONDAY ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS AND NORTH CENTRAL MARYLAND. A WIND ADVISORY WILL LIKELY BE NEEDED. THE COMBINATION OF LOW FUEL MOISTURE...SUSTAINED WINDS OF 25 TO 30 MPH AND MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 25 PERCENT OR LESS WILL SUPPORT AN ENHANCED THREAT FOR WILDFIRES ON MONDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM 9 AM TO 7 PM MONDAY FOR AREAS ALONG AND SOUTH OF INTERSTATE 66 AND THROUGH THE SHENANDOAH VALLEY. PLEASE REFER TO THE LATEST HAZARD MESSAGE /RFWLWX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:45 AM EST | Wind Advisory | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 22 more | 22 hr |
Nearby
Red Flag Warnings in Virginia, 2011Red Flag Warnings in Maryland, 2011Red Flag Warnings in West Virginia, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.